Alert archive / Florida / Small Craft Advisories in 2016
Small Craft Advisory 17, NWS Tallahassee, FL
NWS Tallahassee, FL issued this small craft advisory at Mar 1, 2016, 3:28 PM EST. It took effect at Mar 2, 2016, 2:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2016, 3:28 PM EST (20:28 UTC)
- In effect from
- Mar 2, 2016, 2:00 AM EST
- Expired
- Mar 2, 2016, 11:00 AM EST
- In force
- 9 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted.
938 WHUS72 KTAE 012028 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 328 PM EST TUE MAR 1 2016 ...SMALL CRAFT ADVISORY FROM 2 AM TO 11 AM EST WEDNESDAY FOR THE FLORIDA PANHANDLE COASTAL WATERS FOR 20 KNOT WINDS... GMZ750-770-020900- /O.NEW.KTAE.SC.Y.0017.160302T0700Z-160302T1600Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- 328 PM EST TUE MAR 1 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 11 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 11 AM EST WEDNESDAY. * WINDS...NORTHWEST AROUND 20 KNOTS. * WAVES/SEAS...3 TO 5 FEET WITH OCCASIONAL 6 FEET SEAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOURNIER
3 follow-up statements
812 WHUS72 KTAE 020152 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 852 PM EST TUE MAR 1 2016 ...SMALL CRAFT ADVISORY FROM 2 AM TO 11 AM EST WEDNESDAY FOR THE FLORIDA PANHANDLE COASTAL WATERS FOR 20 KNOT WINDS... GMZ750-770-020930- /O.CON.KTAE.SC.Y.0017.160302T0700Z-160302T1600Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- 852 PM EST TUE MAR 1 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 AM EST WEDNESDAY... * WINDS...NORTHWEST AROUND 20 KNOTS. * WAVES/SEAS...3 TO 5 FEET WITH OCCASIONAL 6 FEET SEAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
687 WHUS72 KTAE 020753 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 253 AM EST WED MAR 2 2016 ...HAZARDOUS BOATING CONDITIONS WILL CONTINUE THROUGH MID MORNING FOR WATERS WEST OF APALACHICOLA... GMZ750-770-021600- /O.CON.KTAE.SC.Y.0017.000000T0000Z-160302T1600Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- 253 AM EST WED MAR 2 2016 ...A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * WINDS...NORTHWEST AROUND 20 KNOTS. * WAVES/SEAS...3 TO 5 FEET WITH OCCASIONAL SEAS AROUND 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HARRIGAN
151 WHUS72 KTAE 021552 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 1052 AM EST WED MAR 2 2016 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 AM EST THIS MORNING... GMZ750-770-021700- /O.EXP.KTAE.SC.Y.0017.000000T0000Z-160302T1600Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- 1052 AM EST WED MAR 2 2016 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 AM EST THIS MORNING... SMALL CRAFT OPERATORS SHOULD CONTINUE TO EXERCISE CAUTION FOR THE NEXT FEW HOURS. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 1, 3:14 PM EST, 14 minutes earlier.
Area forecast discussion, Mar 1, 3:14 PM EST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
314 PM EST TUE MAR 1 2016
.Near Term [Through Tonight]...
Shortwave trough will push through the Ohio Valley this evening and
into the Mid-Atlantic overnight. This will push a cold front across
the forecast area. The best forcing will remain well north of the
forecast area, limited rain chances to primarily the northern half
of the forecast area. Instability will be meager as well, with
dewpoints remaining in the 50s for most of the area. However, with
decent mid-level lapse rates and deep-layer shear near 50 knots, a
few strong storm are possible across the northern portion of the
forecast area. Shear will be largely unidirectional, so strong wind
gusts will be the primary threat.
.Short Term [Wednesday Through Thursday Night]...
A broad, upper-level long wave trough will be situated over much of
the eastern CONUS. The first in a quick succession of fast-moving
short wave troughs will be moving away from our forecast area
Wednesday morning, as another digs over the northern Rockies. We
will have a short period of fair, mild weather until the next short
wave trough (and accompanying surface cold front) move through our
region Thursday night. The two systems appear nearly identical, so
we expect the same PoP/QPF distribution as we do with tonight's
system, with the highest PoP/QPF to our north (where the greatest Q-
G forcing and deep layer moisture are). However, poor thermodynamics
will make it difficult for thunderstorm development. Temperatures
will be within about 5 F of climatology through the period.
.Long Term [Friday Through Tuesday]...
High pressure at the surface will build across the region after
Thursday night's frontal passage, and remain for most of the long
term forecast. The last in a series of upper-level short wave
troughs will translate across the Southeast this weekend, but its
associated Q-G forcing and moisture will be too far north of our
region for rain chances. Temperatures will be near climatology,
then begin to go above climo values early next week, with lows in
the 50s and highs in the upper 70s.
&&
.Aviation...
[Through 18Z Wednesday] VFR conditions will prevail through the
afternoon before cigs lower this evening ahead of a cold front.
MVFR cigs, along with scattered showers, are expected overnight,
primarily at KDHN and KABY. VFR conditions will return Wednesday
morning in the wake of the front.
&&
.Marine...
Rather light S winds will increase to moderate levels as they veer
to the W ahead of an approaching cold front from the NW. Winds
will briefly reach advisory levels over our western zones by dawn
behind the cold front, then quickly subside across the region
Wednesday afternoon. Light N winds will veer to the E Wednesday
night, then to the S on Thursday ahead of the next cold front.
Moderate to strong W- NW winds are expected behind the cold front
Thursday night.
&&
.Fire Weather...
Drier air will arrive on Wednesday behind a cold front. Although RH
values may briefly dip below 28 percent across portions of northwest
Florida with some ERC values above 26, the winds are not currently
forecast to exceed 15 mph, so red flag conditions are not
expected.
&&
.Hydrology...
The river stages at a few forecast points remained in flood, but
will gradually recede. The QPF for tonight's system and the system
moving through our region Thursday night will generally be less than
025 inches, and have little impact on the local river stages.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 55 69 40 71 50 / 20 0 0 0 20
Panama City 55 65 47 66 54 / 20 0 0 0 20
Dothan 48 63 39 70 49 / 40 0 0 10 40
Albany 49 64 38 70 49 / 50 0 0 10 40
Valdosta 55 68 40 73 50 / 30 10 0 0 20
Cross City 56 75 41 73 53 / 10 10 0 0 20
Apalachicola 57 68 48 66 55 / 20 0 0 0 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AL...NONE.
GM...Small Craft Advisory from 2 AM to 11 AM EST Wednesday FOR
Coastal waters from Apalachicola to Destin FL out 20 NM-
Waters from Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM...CAMP
SHORT TERM...FOURNIER
LONG TERM...FOURNIER/CHANEY
AVIATION...CAMP
MARINE...FOURNIER
FIRE WEATHER...DVD
HYDROLOGY...FOURNIERThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 2:58 AM EST | Dense Fog Advisory | TAE | Bay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 9 more | 8 hr |
Nearby
Small Craft Advisories in Florida, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.